A Publication of Global Scientific Forum
Card image

Original Article

Capecitabine induced severe bone marrow aplasia
Authors: Irappa Madabhavi

Here we are reporting rare case series of capecitabine induced marrow aplasia in patients of colorectal cancer during adjuvant treatment. First patient is 51 year old male with locally advanced rectal cancer, developed persistent pancytopenia after 5th cycle of chemotherapy. His bone marrow showed marked hypocellularity (3%). Second patient was 73 year old male with stage III adenocarcinoma of cecum & he developed asymptomatic bicytopenia. Bone marrow aspiration & trephine biopsy showed moderate hypo cellular marrow with bicytopenia. Third patient is 65 year old diabetic female with stage III periampullary adenocarcinoma. Initially started with CAPOX, but later in the 6th cycle of capecitabine, she developed pancytopenia. Bone marrow aspiration & biopsy showed pancytopenia with moderate to severe hypo cellular marrow. From the above three cases, it is evident that capecitabine causes hypocellular marrow, which we are using as adjuvant or palliative chemotherapy in colorectal cancer.

PDF FULL TEXT
Share Now :
journal-of-basic-and-clinical-pharmacy Journal of Basic and Clinical Pharmacy, a publication of Global Scientific Research Forum, is a peer-reviewed online journal with Quarterly print on demand compilation of issues published.
Submit your Manuscript

© Journal of Basic and Clinical Pharmacy
Online since 10 September, 2012 -